Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Celexa and weight gain

Will augmenting Celexa (20 mg) with Wellbutrin help to stop the weight gain I am experiencing from the Celexa?  
6 Responses
Avatar universal
I have tried adding Wellbutrin to Celexa and I didn't have any weight affects but my sex drive came back.  i don't use them both anymore Wellbutrin doesnt help me.
478095 tn?1210653959
I thought celexa made you lose weight because it makes you want to eat less.thats how its effecting me....
1128643 tn?1262487249
I actually thought weight gain was more of a side effect of Wellbutrin...I didn't know celexa caused weight gain (I've been on it about five years now). I've gained weight but I believe this is b/c I'm sedentary much of the time.
Avatar universal
Celexa made me gain over 60lbs in one year and 4 months.  It is a nightmare.  I also have no sex drive even after I stopped taking it.  It made me eat less-so it wasn't like I was stuffing my face to cause the weight gain.  It made me tired all of the time.  
Avatar universal
I was on maximum dose Wellbutrin while on Celexa and it made no difference.  Gained 30+lbs in 3 months and it is almost impossible to lose.  Wellbutrin is said to increase energy (some if you aren't on sedative antidepressants) but Celexa is used to treat anorexia and bulimia.  It reacts differently with each individual. If you are on it, and gain 10lbs in a month-2months I would reconsider.  Good Luck.  
Avatar universal
The short answer to that is no.  I was on celexa and wellbutrin and it didn't do anything for my weight.  I had been on celexa for five years and wellbutrin for three.  It was added because I complained about absolutely no sex drive.  Still didn't happen but back to the story.  I had gained 30 pounds during my celexa years and came off of it in March 2012.  Weaned gradually.  I almost started losing weight immediately.  I did the same things I did while on celexa and dropped two to three pounds a week.  I have now lost 45.  I am still on Wellbutrin and things are going well.  The weight loss has slowed a little but still losing.  My doctor visit last month went really well.  He asked me if I contributed my weight loss to coming off of celexa.  I said absolutely.  He then said, yeah it can make you gain weight.  You can figure out the reply I had to that one.  He had been ragging me about losing weight and here he puts me on this drug.  Argh!
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.